Temporary vision loss

BobMWade
By BobMWade Latest Reply 2011-09-17 11:40:51 -0500
Started 2008-08-14 22:08:12 -0500

Last night was the 3rd or 4th time I've experienced temporary vision loss, sometimes it is only my peripheral vision and lasts no longer than 5-10 minutes. My heart was racing, I broke out into a sweat and felt like I was gonna pass out, I couldn't see to check my blood sugar so I just took some insta glucose. My vision came back but I was really tired. This happened about 10 minutes after taking a shot of insulin. My blood sugar in the am was 93, that is the only time i check. In the past when this happened my blood pressure was 140-160/80, didn't know where my bp machine was to check it. Anyone else experience anything like this? All my family are diabetics, most are insulin dependent, also my father went blind in his 40s because he didn't take care of his, and died at 45. So this really concerns me, am gonna call my doctor soon as the office opens but just curious if anyone has any insight.


5 replies

rayvera
rayvera 2011-09-17 11:40:51 -0500 Report

That is the only way I know my count is low, when most things are shinny white (clear) and shadows. Don't get to many lows though, but when I do its OJ, Pepsi, or candy.

Olies mom
Olies mom 2008-08-15 05:54:55 -0500 Report

Bob, sounds like you might need to check your dosage to how you feel. When you take your insulin do you feel as though you are low to begin with? Maybe you are letting it get too low. If I let mine get down to 93, I don't function too well. For your sake check it out, and good luck.

Betty

BobMWade
BobMWade 2008-08-15 17:17:02 -0500 Report

Talked to my doctor, she said to start checking it before I take my shot at night. In the mornings if it is lower than 150 I have to lower my dosage, if lower than 100 at night lower it also. Getting ready to go to bed and its 113. I feel fine, didn't change in how I felt until that happened.

My doctor did say instead of using the insta Glucose to just drink 1-3 ounces of orange juice, or eat half a peanut butter sandwich. I'm still reporting my daily results every week to her so hopefully we'll figure this out.

morris.js
morris.js 2008-08-14 22:15:24 -0500 Report

Bob, If my BG levels drop very low, I usualy experience some difficulty with my vision. I also get the shakes and a cold sweat. This for me happens when I frop to the low 40's or high 30's.
I would suspect that is your problem as well. Is there anyone that could test your levels for you if you experience this problem again?
You definitely need to talk with your doc about this. You need to make sure you keep good food intake records and insulin dosage records to see if you need to make adjustments to your dosing regime. Activity levels are also important to track. All these things will help your doc and you to evaluate your care plan.

Good luck with your docotor vivit!
John

BobMWade
BobMWade 2008-08-14 22:40:59 -0500 Report

About 15 years ago I used to have hyperglycemia a lot, and would get weak like that but never lost my vision, so weak that at times I didn't have the strength to swallow.

This time I was just watching a movie when it happened. I was lucky it didn't happen while I was driving, which has happened before.

The only time I checked my blood sugar was in the am right before the first shot, I take a shot before bedtime also. I'll start keeping a more frequent log of my levels now.

After taking the insta glucose, after I got my vision back I checked my blood sugar and it was 184 but it was probably that that made it so high, I dunno. The last couple of days my BG has stayed in the high 90s - 120, which is an improvement from the week before.